Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 158, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 17, 2015, 2:59 PM MDT for Goshen County, Niobrara County, Wyoming. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2015, 2:59 PM MDT (20:59 UTC)
- Expired
- Jul 17, 2015, 4:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Goshen County, WY, Niobrara County, WY
The radar
The Cheyenne radar (KCYS), 176 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 3:00 PM MDT | HAIL 0.75 | 3 Nw Keeline, WY | PEA TO PENNY SIZE HAIL. |
| Jul 17, 3:33 PM MDT | HAIL 1 | Lusk, WY | WYDOT SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 9.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
910
WUUS55 KCYS 172059
SVRCYS
WYC015-027-172200-
/O.NEW.KCYS.SV.W.0158.150717T2059Z-150717T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
259 PM MDT FRI JUL 17 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
NORTHWESTERN GOSHEN COUNTY IN SOUTHEASTERN WYOMING...
* UNTIL 400 PM MDT
* AT 256 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEELINE...OR
18 MILES WEST OF LUSK...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LUSK...MANVILLE...JAY EM...KEELINE AND RAWHIDE BUTTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4273 10489 4286 10489 4293 10414 4241 10427
TIME...MOT...LOC 2056Z 284DEG 27KT 4277 10481
HAIL...1.00IN
WIND...60MPH
$$
RUBIN4 follow-up statements
088
WWUS55 KCYS 172120
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT FRI JUL 17 2015
WYC015-027-172200-
/O.CON.KCYS.SV.W.0158.000000T0000Z-150717T2200Z/
NIOBRARA WY-GOSHEN WY-
320 PM MDT FRI JUL 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHERN NIOBRARA AND NORTHWESTERN GOSHEN COUNTIES...
AT 320 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANVILLE...OR
NEAR LUSK...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LUSK...MANVILLE...JAY EM AND RAWHIDE BUTTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4264 10471 4288 10472 4293 10414 4241 10427
TIME...MOT...LOC 2120Z 278DEG 27KT 4274 10457
HAIL...1.00IN
WIND...60MPH
$$
RUBIN875
WWUS55 KCYS 172129
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
329 PM MDT FRI JUL 17 2015
WYC015-027-172200-
/O.CON.KCYS.SV.W.0158.000000T0000Z-150717T2200Z/
NIOBRARA WY-GOSHEN WY-
329 PM MDT FRI JUL 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHEASTERN NIOBRARA AND NORTH CENTRAL GOSHEN COUNTIES...
AT 329 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LUSK...MOVING
EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LUSK...RAWHIDE BUTTES AND JAY EM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4256 10456 4290 10452 4293 10414 4241 10427
TIME...MOT...LOC 2129Z 283DEG 30KT 4272 10444
HAIL...1.00IN
WIND...60MPH
$$
RUBIN947
WWUS55 KCYS 172143
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT FRI JUL 17 2015
WYC015-027-172200-
/O.CON.KCYS.SV.W.0158.000000T0000Z-150717T2200Z/
NIOBRARA WY-GOSHEN WY-
343 PM MDT FRI JUL 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHEASTERN NIOBRARA AND NORTH CENTRAL GOSHEN COUNTIES...
AT 343 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF LUSK...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
AT 333 PM MDT...QUARTER SIZE HAIL WAS REPORTED IN LUSK WYOMING.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN NIOBRARA AND NORTH CENTRAL GOSHEN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4263 10445 4279 10437 4293 10414 4241 10427
TIME...MOT...LOC 2143Z 284DEG 27KT 4269 10430
HAIL...1.00IN
WIND...60MPH
$$
RUBIN611 WWUS55 KCYS 172154 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 354 PM MDT FRI JUL 17 2015 WYC015-027-172202- /O.EXP.KCYS.SV.W.0158.000000T0000Z-150717T2200Z/ NIOBRARA WY-GOSHEN WY- 354 PM MDT FRI JUL 17 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NIOBRARA AND NORTH CENTRAL GOSHEN COUNTIES WILL EXPIRE AT 400 PM MDT... THE SEVERE STORM WHICH PROMPTED THE WARNING WILL MOVE OUT OF THE WARNING AREA BY 400 PM MDT. A NEW SEVERE THUNDERSTORM WARNING MAY BE ISSUED SHORTLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR NIOBRARA AND GOSHEN COUNTIES. LAT...LON 4263 10445 4279 10437 4293 10414 4241 10427 TIME...MOT...LOC 2148Z 284DEG 27KT 4269 10430 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM MDT, 29 minutes earlier.
Area forecast discussion, Jul 17, 2:30 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT FRI JUL 17 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 230 PM MDT FRI JUL 17 2015 SCTD SHOWERS AND TSTORMS DEVELOPING OVER SE WY THIS AFTERNOON IN RATHER BANDED FASHION...LIKELY AIDED BY STRONGER WINDS ALOFT AHEAD OF DIGGING UPPER TROF OVER THE NW PART OF THE COUNTRY. EXPECT THIS ACTIVITY TO SPREAD INTO THE PANHANDLE BY LATE THIS AFTERNOON THEN GRADUALLY DISSIPATE DURING THE EVENING HOURS. MEANWHILE...A SFC COOL FRONT WILL SAG SOUTH ACROSS THE CWA OVERNIGHT AS THE UPPER TROF CONTINUES TO DIG ACROSS THE NW CONUS. A LITTLE COOLER CONDITIONS FOR SATURDAY POST-FRONTAL WITH MORE NUMEROUS SHOWERS AND TSTORMS EXPECTED IN THE AFTERNOON AND EVENING AIDED BY UPSLOPE SFC FLOW AND APPROACH OF UPPER TROF AXIS. INSTABILITIES NOT TOO BAD BUT A FEW STRONGER CELLS POSSIBLE OVER FAR SE WY. ACTIVITY LIKELY TO CONTINUE MORE THROUGH THE NIGHT OVER THE PLAINS BEFORE SOME DRYING DIMINISHES IT LATE SAT NIGHT INTO SUNDAY. MILD TEMPS CONTINUING SUNDAY WITH ISOLATED CONVECTION POSSIBLE AROUND THE SRN MTNS. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 230 PM MDT FRI JUL 17 2015 SOME MODEL DIFFERENCES ARE EVIDENT THROUGH THE UPCOMING WEEK WITH THE SOUTH CENTRAL CONUS UPPER RIDGE HOLDING STEADFAST...WITH A ACTIVE ZONAL FLOW ALOFT ACROSS THE NORTHERN HALF OF THE COUNTRY. THE ECMWF BUILDS A SHORT WAVE RIDGE OVER THE FRONT RANGE MONDAY WHEREAS THE GFS IS WEAKER. THERE IS SOME LIGHT QPF FROM ISOLATED AFTERNOON CONVECTION OVER OUR SOUTHERN MOUNTAINS. IT WILL BE SEASONABLY WARM FOR THE PLAINS WITH HIGHS IN THE 80S. ON TUESDAY... THE FLOW ALOFT BACKS TO THE SOUTHWEST...ALLOWING MORE SUBTROPICAL MOISTURE TO SPREAD NORTHEAST THE SOUTHERN HALF OF THE CWA ALONG WITH SLIGHTLY COOLER TEMPERATURES. LOOKING AT SCATTERED AFTERNOON AND EVENING SHOWERS AND TSTORMS AS A SHORT WAVE TRACKS NORTHEAST ACROSS SOUTHERN WY AND NORTHERN CO. WEAK RIDGING ALOFT DEVELOPS IN THE WAKE OF THE EXITING SHORT WAVE WEDNESDAY...HOWEVER THERE WILL BE SOME MOISTURE PRESENT FOR WIDELY SCATTERED AFTERNOON TSTORMS. SOUTHWEST FLOW ALOFT INCREASES LATE IN THE WEEK WELL IN ADVANCE OF A DIGGING UPPER TROUGH OVER THE FAR WEST. SUBTROPICAL MOISTURE WILL BE DIVERTED TO THE NORTH AND WEST OF THE CWA RESULTING IN GENERALLY DRY AND WARM WEATHER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1111 AM MDT FRI JUL 17 2015 A WEAK FRONT ALONG A CASPER-ALLIANCE LINE WILL SLOWLY DRIFT SOUTH ACROSS SOUTHEAST WY AND WESTERN NE THIS AFTERNOON AND EARLY EVENING. ISOLATED TO SCATTERED TSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND LINGER INTO THE LATE EVENING OVER WESTERN NE. BRIEF PERIODS OF MVFR VSBY WILL OCCUR WITH TSTORMS...ALONG WITH GUSTY/ERRATIC WINDS...SMALL HAIL AND LIGHTNING. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL GUST BETWEEN 25 AND 35 KT ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON. && .FIRE WEATHER... ISSUED AT 230 PM MDT FRI JUL 17 2015 CONCERNS EXPECTED TO REMAIN LOW INTO EARLY NEXT WEEK WITH CONDITIONS REMAINING NON-CRITICAL. A COOL FRONT WILL PASS ACROSS LATER TONIGHT AND SATURDAY BRINGING SCATTERED SHOWERS AND STORMS ALONG WITH A LITTLE COOLER TEMPERATURES. MORE ISOLATED CONVECTION EXPECTED EARLY NEXT WEEK WITH WARMING AND DRYING CONDITIONS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...MAJ AVIATION...MAJ FIRE WEATHER...RE
Hazardous weather outlook, Jul 17, 10:40 AM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT FRI JUL 17 2015 NEZ019>021-054-055-WYZ103>106-109>119-181030- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1040 AM MDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER THE AREA THIS AFTERNOON THEN GRADUALLY COME TO AN END THIS EVENING. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA FROM SATURDAY AFTERNOON THROUGH EARLY SUNDAY. ISOLATED AFTERNOON SHOWERS AND STORMS CAN BE EXPECTED THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. NEZ002-003-095-096-WYZ101-102-107-108-181030- DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- 1040 AM MDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PARTS OF EASTERN WYOMING AND THE NORTHERN NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE...ESPECIALLY NORTH OF A DOUGLAS TO ALLIANCE LINE. THE MAIN HAZARDS WILL BE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA FROM SATURDAY AFTERNOON THROUGH EARLY SUNDAY. ISOLATED AFTERNOON SHOWERS AND STORMS CAN BE EXPECTED THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 17, 2:10 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT FRI JUL 17 2015
NEZ096-WYZ108-172100-
SOUTH SIOUX NE-GOSHEN COUNTY WY-
210 PM MDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX AND EAST
CENTRAL GOSHEN COUNTIES UNTIL 300 PM MDT...
AT 210 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TORRINGTON...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TORRINGTON.
LAT...LON 4197 10415 4206 10421 4243 10383 4202 10348
4203 10397
TIME...MOT...LOC 2010Z 234DEG 27KT 4205 10412
RUBINSpecial weather statement, Jul 17, 2:16 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 216 PM MDT FRI JUL 17 2015 NEZ003-019-021-096-172115- MORRILL NE-SOUTH SIOUX NE-SCOTTS BLUFF NE-BOX BUTTE NE- 216 PM MDT FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...SOUTHWESTERN BOX BUTTE...NORTHWESTERN MORRILL AND NORTHEASTERN SCOTTS BLUFF COUNTIES UNTIL 315 PM MDT... AT 215 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SCOTTSBLUFF AIRPORT...OR NEAR SCOTTSBLUFF...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MINATARE...SCOTTSBLUFF AIRPORT...LAKE MINATARE...LAKE MINATARE CAMPGROUND AND KILPATRICK LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4180 10357 4185 10364 4220 10339 4189 10310 TIME...MOT...LOC 2015Z 231DEG 19KT 4184 10357 RUBIN
Special weather statement, Jul 17, 2:24 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 224 PM MDT FRI JUL 17 2015 WYZ101-102-172130- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 224 PM MDT FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA AND EAST CENTRAL CONVERSE COUNTIES UNTIL 330 PM MDT... AT 224 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF DOUGLAS...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN NIOBRARA AND EAST CENTRAL CONVERSE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4272 10525 4278 10529 4312 10504 4282 10481 TIME...MOT...LOC 2024Z 231DEG 17KT 4279 10521 RUBIN
Special weather statement, Jul 17, 2:31 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MDT FRI JUL 17 2015
WYZ102-172115-
NIOBRARA COUNTY WY-
231 PM MDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NIOBRARA COUNTY
UNTIL 315 PM MDT...
AT 231 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LUSK...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
NIOBRARA COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4273 10436 4279 10444 4311 10430 4293 10406
4281 10406
TIME...MOT...LOC 2031Z 222DEG 21KT 4280 10435
RUBINSpecial weather statement, Jul 17, 2:34 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 234 PM MDT FRI JUL 17 2015 NEZ002-003-096-172115- SOUTH SIOUX NE-DAWES NE-BOX BUTTE NE- 234 PM MDT FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...NORTHERN BOX BUTTE AND SOUTH CENTRAL DAWES COUNTIES UNTIL 315 PM MDT... AT 234 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF FLAHERTYS CORNER...OR 26 MILES NORTH OF SCOTTSBLUFF... MOVING EAST AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM HAS STRENGTHENED QUICKLY IN THE PAST HALF HOUR AND MAY BECOME SEVERE SHORTLY. LOCATIONS IMPACTED INCLUDE... HEMINGFORD...FLAHERTYS CORNER...BEREA...BOX BUTTE CAMPGROUND AND BOX BUTTE DAM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4214 10353 4227 10360 4256 10309 4217 10286 TIME...MOT...LOC 2034Z 249DEG 33KT 4222 10347 RUBIN
Special weather statement, Jul 17, 2:48 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 248 PM MDT FRI JUL 17 2015 WYZ101-102-172130- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 248 PM MDT FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NIOBRARA AND EAST CENTRAL CONVERSE COUNTIES UNTIL 330 PM MDT... AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KEELINE...OR 21 MILES WEST OF LUSK...MOVING EAST AT 45 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LUSK...MANVILLE...KEELINE...LANCE CREEK AND LOST SPRINGS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4271 10496 4287 10501 4322 10436 4263 10417 TIME...MOT...LOC 2048Z 256DEG 38KT 4279 10488 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:54 PM MDT | Special Weather Statement | CYS | Converse | 36 min |
| Jul 17, 2:24 PM MDT | Special Weather Statement | CYS | Converse | 66 min |
| Jul 17, 2:31 PM MDT | Special Weather Statement | CYS | Niobrara | 44 min |
| Jul 17, 2:48 PM MDT | Special Weather Statement | CYS | Niobrara | 42 min |
| Jul 17, 4:02 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 58 min |
| Jul 17, 4:35 PM MDT | Special Weather Statement | CYS | Niobrara | 40 min |
| Jul 17, 4:37 PM MDT | Special Weather Statement | CYS | Niobrara | 38 min |
| Jul 17, 4:46 PM MDT | Special Weather Statement | CYS | Albany | 44 min |
| Jul 17, 5:21 PM MDT | Special Weather Statement | CYS | Platte | 39 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.